Recognised internationally for teaching and research excellence
Professor David Percy
Professor of Mathematics
- Maxwell 619
- T: +44 (0)161 295 4710
- E: firstname.lastname@example.org
- SEEK: Research profile
Appointments available on request
I am a Professor of Mathematics in Salford Business School at the University of Salford, and I am a member of the University Research Committee and the Centre for Sports Business. My duties include delivering lectures and supervising tutorials for undergraduate and postgraduate students. I also have experience as external examiner, research convenor, programme leader, module leader, industrial placements tutor and admissions tutor. I hold honorary positions for the Institute of Mathematics and its Applications as Member of Council, Editor of Mathematics Today, Chair of Conferences Committee, Member of Finance Committee and Chair of North West Branch Committee.
Data Analysis for Business
Statistical Methods for Research
My research involves mathematics in sport, reliability and health, with expertise in multivariate analysis, stochastic processes and Bayesian inference. I am a member of the Mathematical Methods in Reliability Joint Research Group and MathSport International Conference Committee. I have received several grants, published 70 refereed articles, presented 100 conference papers, graduated 11 doctoral students and organised many seminars and workshops. Major project collaborators include the Engineering and Physical Sciences Research Council, Defence Evaluation and Research Agency, National Lottery Commission, International Paralympic Committee, National Health Service and Malaysian Ministries of Transport and Health.
Qualifications and Memberships
Bachelor of Science with first class honours in Mathematical Studies (Loughborough)
Diploma in Industrial Studies (Loughborough)
Doctor in Philosophy (Liverpool)
Fellow of the Institute of Mathematics and its Applications
Percy DF (2013) Generic handicapping for paralympic sports. IMA Journal of Management Mathematics, 24, 349-361.
Bell SA and Percy DF (2012) Modelling uncertainty in preventive maintenance scheduling. Quality and Reliability Engineering International, 28, 604-615.
Samat NA and Percy DF (2012) Vector borne infectious disease mapping with stochastic difference equations: an analysis of dengue disease in Malaysia. Journal of Applied Statistics, 39, 2029-2046.
Percy DF (2012) The optimal dartboard? Mathematics Today, 48, 268-270.
Perrin RN, Richards JD, Pentreath V and Percy DF (2011) Muscle fatigue in chronic fatigue syndrome/myalgic encephalomyelitis (CFS/ME) and its response to a manual therapeutic approach: A pilot study. International Journal of Osteopathic Medicine, 14, 96-105.
Chadwick EA, Sandiford KJ and Percy DF (2011) Assessing student teams developing mathematical models applied to business and industrial mathematics. MSOR Connections, 11, 22-24.
Kearney JR, Percy DF and Kobbacy KAH (2011) Modelling preventive maintenance as a decay process for a two-state system. Ingenieria y Gestion de Mantenimiento, 74, 20-25.
Percy DF (2011) Prior elicitation: a compromise between idealism and pragmatism. Mathematics Today, 47, 142-147.
Percy DF (2011) Interactive shrinkage methods for class handicapping. IMA Journal of Management Mathematics, 22, 139-156.
Hussain Z, Pickering V, Percy DF, Crane J and Bogg J (2011) An analysis of the experiences of radiography and radiotherapy students who are carers at one UK university. Radiography, 17, 49-54.
Percy DF, Kearney JR and Kobbacy KAH (2010) Hybrid intensity models for repairable systems. IMA Journal of Management Mathematics, 21, 395-406.
Iswaran N and Percy DF (2010) Conflict analysis using Bayesian neural networks and generalized linear models. Journal of the Operational Research Society, 61, 332-341.
Percy DF (2015) Strategy selection and outcome prediction in sport using dynamic learning for stochastic processes. Journal of the Operational Research Society.
Alghamdi SM and Percy DF (2015) Reliability equivalence factors for a series-parallel system of components with exponentiated Weibull lifetimes. IMA Journal of Management Mathematics, doi: 10.1093/imaman/dpv001.